MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; NEEDLE IN LAP CHOLE PACK

MEDLINE INDUSTRIES INC.; NEEDLE IN LAP CHOLE PACK
Catalog Number DYNJ37010F
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the gauge 25 (1.5 inches) needle broke off into patient while injecting bupivacaine (local anesthetic) into the patient's right peri-umbilical region.During inspection prior to use, it was denied that there were any signs of mishandling noted with the needle.The needle's shaft reportedly broke from the hub and the broken needle went from the umbilicus to the psoas muscle (lower lumbar region), requiring a hospital stay and another procedure.Per report, the next day, the patient underwent ct directed percutaneous retrieval of the retained needle.It was reported that the patient was stable and was discharged to home the day after the incident.Due to the reported event and medical intervention required to retrieve the broken needle, this medwatch is being filed.A companion sample had been returned for evaluation and the complaint was confirmed.A definitive root cause could not be determined at this time.No additional information is available.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauge 25 (1.5 inches) needle broke off into patient while injecting local anesthetic into the patient's right peri-umbilical region.

Common Device Name
NEEDLE IN LAP CHOLE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8664540
Report Number1423395-2019-00018
Device Sequence Number2118021
Product Code FDE
UDI-Device Identifier10889942737895
UDI-Public10889942737895
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ37010F
Device Lot Number18KBE366
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age31 YR